Issue
EPL
Volume 82, Number 6, June 2008
Article Number 69001
Number of page(s) 4
Section Geophysics, Astronomy and Astrophysics
DOI http://dx.doi.org/10.1209/0295-5075/82/69001
Published online 04 June 2008
EPL, 82 (2008) 69001
DOI: 10.1209/0295-5075/82/69001

Instability of scalar perturbations in a phantomic cosmological scenario

J. C. Fabris1, D. F. Jardim2 and S. V. B. Gonçalves2

1  Institut d'Astrophysique de Paris - 98bis, Boulevard Arago, 75014 Paris, France, EU
2  Departamento de Física, Universidade Federal do Espírito Santo - 29060-900, Vitória, Espírito Santo, Brazil

fabris@pq.cnpq.br
dfarago@bol.com.br
sergio.vitorino@pq.cnpq.br

received 3 December 2007; accepted in final form 24 April 2008; published June 2008
published online 4 June 2008

Abstract
Scalar perturbations can grow during a phantomic cosmological phase as the big rip is approached, in spite of the highly accelerated expansion regime, if the equation of state is such that $\frac{p}{\rho}$ = w < - $\frac{5}{3}$. It is shown that such result is independent of the spatial curvature. The perturbed equations are exactly solved for any value of the curvature parameter k and of the equation of state parameter w. Growing modes are found asymptotically under the condition $w < - \frac{5}{3} $. Since the Hubble radius decreases in a phantom universe, such result indicates that a phantom scenario may not survive longtime due to gravitational instability.

PACS
98.80.-k - Cosmology.
95.36.+x - Dark energy.

© EPLA 2008